Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 1, NWS Shreveport, LA

February 4, 2004Wood County, Texas

NWS Shreveport, LA issued this flash flood warning at Feb 4, 2004, 5:34 PM CST for Wood County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 4, 2004, 5:34 PM CST (23:34 UTC)
Expired
Feb 4, 2004, 11:30 PM CST
In force
6 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Wood County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2004-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2004-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1528 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
417 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 042339
FFWSHV
TXC499-050530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
534 PM CST WED FEB 4 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WOOD COUNTY IN NORTHEAST TEXAS
  THIS INCLUDES THE CITY OF QUITMAN

* UNTIL 1130 PM CST

* AT 534 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER        
  RADAR INDICATED HEAVY RAIN FROM THUNDERSTORMS NEAR QUITMAN...      
  MOVING NORTHEAST AT 50 MPH.

* STORMS PRODUCING HEAVY RAIN WILL CONTINUE OVER MAINLY THE SAME     
  AREAS OF WOOD COUNTY THE EVENING.

ADDITIONAL RAINFALL AMOUNTS OF NEARLY 2 TO 3 INCHES ARE POSSIBLE IN 
THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  WOOD COUNTY IN NORTHEAST TEXAS
UNTIL 1130 PM CST.

LAT...LON 3275 9560 3261 9522 3291 9519 3290 9558

$$

20

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 4, 2:12 PM CST, 3 hours 22 minutes earlier.

Area forecast discussion, Feb 4, 2:12 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CST WED FEB  4 2004

.DISCUSSION...

RADAR CONTINUES TO SHOW LIGHT RAIN AND SLEET MOVING ACROSS THE
WESTERN HALF OF THE AREA THIS AFTERNOON.  THIS ACTIVITY WILL
CONTINUE TO PUSH EAST THIS AFTERNOON AND EVENING...AS AN UPPER LOW
KICKS OUT OF THE ROCKIES THIS EVENING.  DEEP GULF AND PACIFIC
MOISTURE IS EXPECTED TO MOVE ACROSS THE AREA...VIA ISENTROPIC LIFT
TONIGHT...PROVIDING WIDESPREAD RAIN ACROSS THE ENTIRE AREA. A WARM
FRONT IS EXPECTED TO MOVE ACROSS THE AREA THIS EVENING...PROVIDING
HIGHER DEW POINTS AND THIS SHOULD HELP END MOST OF THE SLEET EXCEPT
IN THE HIGHER ELEVATIONS OF SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS.  TEMPS WILL BE WELL ABOVE FREEZING TONIGHT MOSTLY IN THE
40S...SO ANY SLEET THAT DOES FALL NORTH OF I30 SHOULD MELT RAPIDLY.

A FLASH FLOOD WATCH WILL REMAIN IN EFFECT TONIGHT...BUT WILL ADD THE
I20 CORRIDOR OF NORTHEAST TEXAS.  WIDESPREAD RAIN WITH EMBEDDED
THUNDERSTORMS WILL MOVE ACROSS THIS AREA TONIGHT AND
THURSDAY...PRODUCING SOME ONE TO THREE INCHES OF  RAINFALL.

MODELS AGREE WITH THE COLD FRONT PUSHING THROUGH THE AREA THURSDAY
NIGHT/FRIDAY MORNING...WITH THE SURFACE LOW SPEEDING OFF TO THE
GREAT LAKES FRIDAY MORNING.  SO WILL STICK WITH CURRENT FORECAST FOR
FRIDAY...AS DRY AIR WILL MOVE IN QUICKLY BEHIND FRONT...WITH THE LOW
TAKING WRAP AROUND MOISTURE WITH IT.  IF LOW LINGERS WOULD NOT BE
SURPRISED TO SEE A FEW FLURRIES NORTH OF I30 FRIDAY MORNING...BUT
WILL LEAVE OUT OF FORECAST FOR NOW AND CONTINUE WITH CURRENT
TREND.

FOR TEMPS WILL FORECAST NEAR TO SLIGHTLY BELOW GFS GUIDANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  43  48  42  47 / 100 100  20  20
MLU  43  48  42  47 / 100 100  20  20
TXK  39  44  40  45 / 100 100  20  20
TYR  42  47  41  46 / 100 100  20  20
LFK  51  56  44  48 / 100 100  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLOOD WATCH IN EFFECT TONIGHT AND THURSDAY ALL ZONES.
OK...NONE.
TX...FLOOD WATCH IN EFFECT TONIGHT AND THURSDAY SOUTH OF A LINE FROM
QUITMAN TO JEFFERSON.

&&

ELEVEN
Hazardous weather outlook, Feb 4, 12:00 PM CST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST WED FEB 4 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST WED FEB 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF EAST
TEXAS...BUT THEY ARE EXPECTED TO STAY BELOW SEVERE LIMITS.
TONIGHT...A WARM FRONT WILL DEVELOP ALONG THE LOUISIANA AND
SOUTHEAST TEXAS COAST AND PUSH NORTHWARD INTO DEEP EAST TEXAS AND
NORTH CENTRAL LOUISIANA INTO THURSDAY. AS A RESULT...HEAVY RAINFALL
WILL BECOME A THREAT ALONG AND SOUTH OF THIS BOUNDARY...ENCOMPASSING
THE LOWER TOLEDO BEND AND SAM RAYBURN COUNTY OF NORTHEAST TEXAS AS
WELL AS NORTHWEST AND NORTH CENTRAL LOUISIANA. RAINFALL OVERNIGHT
ACROSS THESE AREAS COULD APPROACH TWO TO THREE INCHES WITH AN
ADDITIONAL ONE TO THREE INCHES POSSIBLE DURING THE DAY THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE HEAVY RAINFALL WILL GRADUALLY END ON THURSDAY...AS THE FRONTAL
BOUNDARY GRADUALLY SHIFTS EAST INTO MISSISSIPPI.  OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED FROM THURSDAY NIGHT THROUGH TUESDAY
AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.